×

zbMATH — the first resource for mathematics

A combinatorial formula for rank 2 cluster variables. (English) Zbl 1266.13017
Let \(r\) be a positive integer and \(x_{1},x_{2}\) be indeterminates. Then we can construct a sequence \(\left\{ x_{n}\right\} \subset\mathbb{Q}\left( x_{1},x_{2}\right) \) recursively by \(x_{n}=\left( x_{n}^{r}+1\right) /x_{n-1}\). The subring \(\mathbb{Q}\left( x_{1},x_{2}\right) \) generated by \(\left\{ x_{n}\right\} \) is called a (rank 2) cluster algebra, and the \(x_{n}\)’s are called cluster variables. In general (rank not necessarily \(2\), more general recurrences), it is an open problem to give explicit computable formulas for the \(x_{n}\)’s in terms of its initial variables; the Positivity Conjecture states that they are Laurent polynomials with positive coefficients.
In the work under review, the authors provide a formula for \(x_{n},\;n\geq4\). The expression is in terms of subpaths of the maximal Dyck path on a rectangle whose size depends on \(r\) and \(n\). Previously, P. Caldero and A. Zelevinsky [Mosc. Math. J. 6, No. 3, 411–429 (2006; Zbl 1133.16012)] obtained an expression for \(x_{n}\) in terms of the Euler-Poincaré characteristic of the variety Gr\(_{\left( e_{1},e_{2}\right) }\left( M\left( n\right) \right) \). Their expression has a similar form to the formula above. Thus, as an application, the formula above is used to give a combinatorial formula for \(\chi\left( \text{Gr}_{\left( e_{1},e_{2}\right) }\left( M\left( n\right) \right) \right)\).

MSC:
13F60 Cluster algebras
16G20 Representations of quivers and partially ordered sets
Software:
Macaulay2
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Askey, R.: Orthogonal Polynomials and Special Functions. Society for Industrial and Applied Mathematics, Philadelphia (1975). vii+110 pp · Zbl 0298.26010
[2] Assem, I.; Dupont, G.; Schiffler, R.; Smith, D., Friezes, strings and cluster variables, Glasg. Math. J., 54, 27-60, (2012) · Zbl 1280.16015
[3] Assem, I.; Reutenauer, C.; Smith, D., Friezes, Adv. Math., 225, 3134-3165, (2010) · Zbl 1275.13017
[4] Berstel, J., Lauve, A., Reutenauer, C., Saliola, F.: Combinatorics on Words. Christoffel Words and Repetitions in Words. CRM Monograph Series, vol. 27. American Mathematical Society, Providence (2009) · Zbl 1161.68043
[5] Caldero, P.; Chapoton, F., Cluster algebras as Hall algebras of quiver representations, Comment. Math. Helv., 81, 595-616, (2006) · Zbl 1119.16013
[6] Caldero, P.; Keller, B., From triangulated categories to cluster algebras, Invent. Math., 172, 169-211, (2008) · Zbl 1141.18012
[7] Caldero, P.; Zelevinsky, A., Laurent expansions in cluster algebras via quiver representations, Mosc. Math. J., 6, 411-429, (2006) · Zbl 1133.16012
[8] Francesco, P.; Kedem, R., Discrete non-commutative integrability: proof of a conjecture by M. Kontsevich, Intern. Math. Res. Notes, (2010) · Zbl 1276.16025
[9] Dupont, G., Positivity in coefficient-free rank two cluster algebras, Electron. J. Comb., 16, (2009) · Zbl 1193.16017
[10] Fomin, S.; Zelevinsky, A., Cluster algebras I: Foundations, J. Am. Math. Soc., 15, 497-529, (2002) · Zbl 1021.16017
[11] Fomin, S.; Zelevinsky, A., Cluster algebras IV: Coefficients, Comput. Math., 143, 112-164, (2007) · Zbl 1127.16023
[12] Fu, C.; Keller, B., On cluster algebras with coefficients and 2-Calabi-Yau categories, Trans. Am. Math. Soc., 362, 859-895, (2010) · Zbl 1201.18007
[13] Grayson, D., Stillman, M.: Macaulay2, a software system for research in algebraic geometry. Available at http://www.math.uiuc.edu/Macaulay2/
[14] Hernandez, D.; Leclerc, B., Cluster algebras and quantum affine algebras, Duke Math. J., 154, 265-341, (2010) · Zbl 1284.17010
[15] Lee, K.: On cluster variables of rank two acyclic cluster algebras. To appear in Ann. Comb. · Zbl 1266.13016
[16] Musiker, G.; Propp, J., Combinatorial interpretations for rank-two cluster algebras of affine type, Electron. J. Comb., 14, (2006)
[17] Musiker, G.; Schiffler, R.; Williams, L., Positivity for cluster algebras from surfaces, Adv. Math., 227, 2241-2308, (2011) · Zbl 1331.13017
[18] Nakajima, H., Quiver varieties and cluster algebras, Kyoto J. Math., 51, 71-126, (2011) · Zbl 1223.13013
[19] Qin, F.: Quantum cluster variables via Serre polynomials, arXiv:1004.4171. To appear in J. Reine Angewandte Math. (Crelle’s Journal)
[20] Schiffler, R., On cluster algebras arising from unpunctured surfaces. II, Adv. Math., 223, 1885-1923, (2010) · Zbl 1238.13029
[21] Schiffler, R., A cluster expansion formula (an case), Electron. J. Comb., 15, (2008) · Zbl 1184.13064
[22] Schiffler, R.; Thomas, H., On cluster algebras arising from unpunctured surfaces, Int. Math. Res. Not., 2009, 3160-3189, (2009) · Zbl 1171.30019
[23] Sherman, P.; Zelevinsky, A., Positivity and canonical bases in rank 2 cluster algebras of finite and affine types, Mosc. Math. J., 4, 947-974, (2004) · Zbl 1103.16018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.